Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 24, 2020, 8:49 PM EDT for Telfair County, Wheeler County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2020, 8:49 PM EDT (00:49 UTC)
- Expired
- Aug 24, 2020, 9:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
Counties Telfair County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127
WWUS82 KFFC 250049
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
849 PM EDT Mon Aug 24 2020
GAZ097-109>111-250115-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
849 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...SOUTHEASTERN
LAURENS AND EASTERN DODGE COUNTIES UNTIL 915 PM EDT...
At 848 PM EDT...a strong thunderstorm was over Workmore, or 7 miles
south of McRae...moving north at 30 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Alamo, Helena, Lumber City, Scotland, Jacksonville, Towns,
Horse Creek Wma, Spring Hill, Cedar Grove, Jay Bird Springs, Achord,
Little Ocmulgee State Park and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3231 8305 3231 8272 3230 8270
3190 8269 3190 8270 3186 8276 3186 8278
3185 8279 3184 8278 3181 8282 3182 8284
3178 8287 3178 8289 3179 8290 3178 8292
3178 8296 3179 8298 3178 8300
TIME...MOT...LOC 0048Z 172DEG 25KT 3197 8295
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 24, 8:05 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 24, 8:05 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 805 PM EDT Mon Aug 24 2020 .UPDATE... Another round of showers and thunderstorms is entering central Georgia from the south, and will continue to push northward over the next several hours. With some increased deep layer bulk shear in central Georgia, some strong to marginally severe thunderstorms are possible, which could produce gusty winds, frequent lightning, and heavy rain. Mainly only showers linger across the north for now. PoPs will diminish only marginally over the course of the overnight hours, and scattered showers and isolated thunderstorms will continue across the forecast area. Low ceilings are also expected to develop over the overnight hours and remain in place through much of the morning and early afternoon hours. Updated for the 00Z Aviation Discussion. King && .PREV DISCUSSION... /Issued 335 PM EDT Mon Aug 24 2020/ SHORT TERM /Tonight through Tuesday Night/... Band of moderate to heavy rain across our central Georgia counties continues to lift slowly north and west. Could see some localized heavy rainfall amounts as rainfall rates are fairly high. Do not expect any widespread flooding concerns across this area, however localized ponding and rising water on small streams is likely. Otherwise, any influence from Marco should continue to wane as that system weakens and drifts west northwest into the lower Mississippi Valley and westward. Forecast path for Laura remains far enough away from the forecast area through the short-term period for little to no direct impacts. Ample moisture remains across the region and isolated to scattered showers and thunderstorms are expected to continue through the period. Should see an overall decrease in activity overnight with coverage increasing again tomorrow afternoon. Better coverage shifts from central Georgia into north Georgia tomorrow. Instability/shear remain marginal at best so threat for severe thunderstorms remains low. 20 LONG TERM /Wednesday through Monday/... With Marco and Laura affecting the Gulf...our forecast area remains in a tropical air mass through the period. Chance to likely pops still look reasonable over the long term...with some slight chance coverage during a few of the overnight periods. The Bermuda ridge is forecast to force the track of Laura far enough west to not directly impact our area. No significant changes to the forecast have been made. Remnants of Laura move up the lower MS River Valley late Wednesday through Thursday...then swing around through the OH and Valley area as an open wave through the weekend. Increased pops over north and west GA look okay for the weekend as it appears a front gets pushed into the Southern Appalachians. We transition into a more westerly flow for the start of next week...but still remain in a moist and unstable air mass. 41 && .AVIATION... 00Z Update... Primarily VFR conditions are ongoing across most of north and central Georgia, although some MVFR ceilings are present along with scattered convection. Widespread MVFR conditions are expected to develop in the next several hours, between 02-04Z, and further lower to IFR by 05-07Z. Some LIFR ceilings are furthermore possible in the morning after 10Z. Scattered SHRA and isolated TSRA is ongoing across the area, and is expected to diminish a bit overnight before increasing in coverage once again Tuesday morning and afternoon. E winds through the period will be 3-7 kts overnight before increasing to 6-10 kts on Tuesday afternoon. //ATL Confidence...00Z Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 72 83 72 91 / 50 50 30 30 Atlanta 73 83 73 91 / 50 50 30 30 Blairsville 66 78 66 85 / 40 60 30 40 Cartersville 71 83 71 91 / 40 60 30 30 Columbus 74 90 74 94 / 60 40 30 40 Gainesville 70 82 70 89 / 40 60 30 30 Macon 73 88 73 93 / 60 40 20 30 Rome 72 84 71 91 / 30 60 30 40 Peachtree City 72 84 73 91 / 50 50 30 40 Vidalia 74 90 74 93 / 50 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King/20 LONG TERM....41 AVIATION...King
Hazardous weather outlook, Aug 24, 4:20 AM EDT, 16 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 420 AM EDT Mon Aug 24 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 420 AM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon into tonight. A few storms could be strong with gusty winds and frequent lightning. Locally heavy rainfall can also be expected that could lead to flooding concerns. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are expected on Tuesday. A few storms could be strong with gusty winds and frequent lightning. Locally heavy rainfall can also be expected that could lead to flooding concerns. Scattered thunderstorms are expected Wednesday and Thursday and Scattered to numerous thunderstorms are expected Friday through Sunday. A few storms could be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 24, 3:45 PM EDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT Mon Aug 24 2020
GAZ072-073-083-084-242030-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
345 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILKINSON...SOUTHWESTERN
BALDWIN...SOUTHEASTERN JONES AND NORTHERN TWIGGS COUNTIES UNTIL 430
PM EDT...
At 344 PM EDT...a strong thunderstorm was over McIntyre, or over
Irwinton...moving northwest at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Irwinton, Gordon, Ivey, McIntyre, Toomsboro,
Midway-Hardwick, Coopers, Allenwood, Mountain Springs, Pancras,
Greenberry Crossroads, Scottsboro and Hardwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3282 8305 3272 8323 3292 8352 3312 8320
TIME...MOT...LOC 1944Z 144DEG 11KT 3284 8320Special weather statement, Aug 24, 6:22 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
622 PM EDT Mon Aug 24 2020
GAZ061-073-242245-
Baldwin GA-Hancock GA-
622 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BALDWIN AND
SOUTHWESTERN HANCOCK COUNTIES UNTIL 645 PM EDT...
At 620 PM EDT...a strong thunderstorm was near Hebron, or 9 miles
southeast of Milledgeville...moving northeast at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas. Creeks and rivers may rapidly
rise. Radar estimates that 2-3" of rain has already
fallen in this area.
Some locations in the path of this storm include
Beulah, Underwood and Devereux.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3308 8303 3308 8305 3306 8304 3303 8307
3299 8305 3297 8306 3297 8307 3295 8307
3298 8312 3301 8313 3301 8315 3300 8315
3300 8317 3325 8317 3322 8301
TIME...MOT...LOC 2220Z 206DEG 11KT 3302 8307Special weather statement, Aug 24, 7:40 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
740 PM EDT Mon Aug 24 2020
GAZ108-109-250030-
Wilcox GA-Dodge GA-
740 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILCOX AND SOUTHERN
DODGE COUNTIES UNTIL 830 PM EDT...
At 739 PM EDT...a strong thunderstorm was over Arp, or 8 miles
northwest of Fitzgerald...moving north at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Abbeville, Rochelle, Rhine, Pitts, Browning, Double Run, Antioch
Church, Owensboro and Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8339 3185 8357 3199 8361 3200 8316
3193 8316 3190 8321 3187 8318 3185 8318
3184 8323
TIME...MOT...LOC 2339Z 173DEG 18KT 3177 8339
WIND...40MPHSpecial weather statement, Aug 24, 8:07 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
807 PM EDT Mon Aug 24 2020
GAZ107>109-250030-
Wilcox GA-Dodge GA-Pulaski GA-
807 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILCOX...
SOUTHWESTERN DODGE AND SOUTHERN PULASKI COUNTIES UNTIL 830 PM EDT...
At 807 PM EDT...a strong thunderstorm was near Rochelle, or near
Abbeville...moving north at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Abbeville, Pineview, Union, Wallace, Pleasant View, Cedar Creek, Mock
Springs, Pope City, Ocmulgee Banks and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3199 8361 3222 8361 3223 8323 3200 8321
TIME...MOT...LOC 0007Z 172DEG 25KT 3201 8342
WIND...40MPHSpecial weather statement, Aug 24, 8:35 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
835 PM EDT Mon Aug 24 2020
GAZ095-096-107>109-250100-
Houston GA-Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
835 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...NORTHERN
WILCOX...SOUTHWESTERN BLECKLEY...WESTERN DODGE AND PULASKI COUNTIES
UNTIL 900 PM EDT...
At 835 PM EDT...a strong thunderstorm was near Wallace, or 8 miles
south of Hawkinsville...moving north at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Hawkinsville, Pineview, Browndale, Wallace, Mobley Crossing,
Hartford, Pulaski State Prison, Baileys Park, Klondike, Ocmulgee
Banks and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3228 8361 3229 8361 3236 8364 3239 8332
3211 8332 3209 8354
TIME...MOT...LOC 0035Z 172DEG 25KT 3217 8345
WIND...40MPHSpecial weather statement, Aug 24, 8:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
849 PM EDT Mon Aug 24 2020
GAZ097-109>111-250115-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
849 PM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...SOUTHEASTERN
LAURENS AND EASTERN DODGE COUNTIES UNTIL 915 PM EDT...
At 848 PM EDT...a strong thunderstorm was over Workmore, or 7 miles
south of McRae...moving north at 30 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Alamo, Helena, Lumber City, Scotland, Jacksonville, Towns,
Horse Creek Wma, Spring Hill, Cedar Grove, Jay Bird Springs, Achord,
Little Ocmulgee State Park and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3231 8305 3231 8272 3230 8270
3190 8269 3190 8270 3186 8276 3186 8278
3185 8279 3184 8278 3181 8282 3182 8284
3178 8287 3178 8289 3179 8290 3178 8292
3178 8296 3179 8298 3178 8300
TIME...MOT...LOC 0048Z 172DEG 25KT 3197 8295The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:07 PM EDT | Special Weather Statement | FFC | Pulaski | 23 min |
| Aug 24, 8:35 PM EDT | Special Weather Statement | FFC | Pulaski | 25 min |
| Aug 24, 9:03 PM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Aug 24, 9:17 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Aug 24, 9:21 PM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Aug 24, 9:41 PM EDT | Special Weather Statement | FFC | Telfair | 34 min |
| Aug 24, 9:51 PM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Aug 24, 9:53 PM EDT | Special Weather Statement | FFC | Toombs | 37 min |
| Aug 24, 10:33 PM EDT | Special Weather Statement | FFC | Toombs | 27 min |
| Aug 24, 11:02 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 28 min |
| Aug 24, 11:29 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs | 31 min |
| Aug 24, 11:57 PM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| Aug 25, 12:29 AM EDT | Special Weather Statement | FFC | Emanuel | 31 min |
| Aug 25, 2:43 AM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 32 min |
| Aug 25, 3:21 AM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 24 min |
| Aug 25, 8:39 AM EDT | Flash Flood Warning | FFC | Pike, Spalding | 6 hr |
| Aug 25, 9:26 AM EDT | Flash Flood Warning | FFC | Coweta, Fayette, Meriwether | 3 hr |
| Aug 25, 10:07 AM EDT | Flash Flood Warning | FFC | DeKalb, Henry, Rockdale, Spalding | 4 hr |
| Aug 25, 10:56 AM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 64 min |
| Aug 25, 12:10 PM EDT | River Flood Warning | FFC | Spalding | 3 hr |
| Aug 25, 12:59 PM EDT | Special Weather Statement | FFC | Haralson | 31 min |
| Aug 25, 1:41 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Aug 25, 2:23 PM EDT | Flash Flood Warning | FFC | Haralson, Polk | 2 hr |
| Aug 25, 6:22 PM EDT | Special Weather Statement | FFC | Toombs | 23 min |
| Aug 25, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 48 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.